Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 16, 2009, 5:31 AM CDT for Giles County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2009, 5:31 AM CDT (10:31 UTC)
- Expired
- Jul 16, 2009, 7:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 161031
FFWOHX
TNC055-161230-
/O.NEW.KOHX.FF.W.0057.090716T1031Z-090716T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
531 AM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 AM CDT
* AT 528 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED ALMOST 2 INCHES OF RAIN HAD FALLEN IN THE PAST
HOUR IN THE AREA JUST NORTHWEST OF MINOR HILL. MORE RAINFALL IS
MOVING INTO THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3502 8722 3510 8722 3511 8721 3512 8721
3514 8720 3508 8707 3507 8707 3500 8706
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:02 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 16, 4:02 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 402 AM CDT THU JUL 16 2009 .SHORT TERM (TDAY-SAT)... SFC FRONT WL SHIFT S TDAY...INTO S MID TN. HIGHER INSTAB AND MOISTURE WL BE NEAR IT. RW/TRW LIKELY S OF I-40 W/HEAVY RAINFALL POTENTIAL. 1-2 INCHES WITH LOCALLY 4+ INCHES. TOO LOCAL FOR FLASH FLOOD WATCH. THERE IS SOME CONCERN FOR DEVELOPMENT N MID TN THIS AFTERNOON W/ TEMPS NEAR 90. DRIER AIR SINKS S FM KY W/SCT COVERAGE AT BEST. KEPT 30-50 POPS N OF I-40...WITH EXCEPTION IN THE UPR PLAT WHERE STRONGER DESTAB IS NEARLY CERTAIN. MODELS SHOW ANOTHER WAVE IN THE SOUTHERN PLAINS TNGT...WITH A WARM FROPA IN MID TN. CHANCE OF STORMS CONTINUE TNGT INTO FRI. SFC SYSTEM PULLS THE COLD FRONT THROUGH MID TN IN THE MORNING SO NOT EXPECTING ANY SEVERE STORMS AT THIS POINT. DRY WX/COOLER TEMPS SAT. .LONG TERM (SUN-WED)... DRY PATTERN WITH TEMPS BELOW NORMAL. COULD BE RECORD BREAKING LOW TEMPS SUN-MON MORNINGS...WITH MID/UPR 50S LIKELY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 89 71 85 62 / 50 40 60 10 CLARKSVILLE 88 68 85 61 / 40 40 50 10 CROSSVILLE 83 68 80 60 / 60 50 50 30 COLUMBIA 87 72 87 62 / 60 50 70 10 LAWRENCEBURG 87 72 87 62 / 70 50 70 20 WAVERLY 88 70 85 60 / 50 50 60 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 15, 2:15 PM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUL 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 215 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST MIDDLE TENNESSEE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARD WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED CHANCE OF STRONG TO SEVERE WEATHER AGAIN THURSDAY AND THURSDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS COULD PRODUCE INTENSE RAINFALL...WIND GUSTS TO 60 MPH AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. 72/MED
In the hours before
Local storm report, Jul 15, 11:50 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 7 SW CLARKSVILLE 36.49N 87.44W
07/15/2009 MONTGOMERY TN LAW ENFORCEMENT
TREES DOWN
0425 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
07/15/2009 CHEATHAM TN LAW ENFORCEMENT
TREE DOWN
0640 PM TSTM WND DMG 13 S CAMDEN 35.88N 88.10W
07/15/2009 BENTON TN LAW ENFORCEMENT
TREE DOWN
0755 PM FLASH FLOOD 13 S CAMDEN 35.88N 88.10W
07/15/2009 BENTON TN EMERGENCY MNGR
NUMEROUS SECONDARY RD CLOSURES AND WASHED OUT ROADS
1100 PM FLASH FLOOD 5 S LIVINGSTON 36.32N 85.33W
07/15/2009 OVERTON TN LAW ENFORCEMENT
HWY 42 IMPASSABLE ALONG SOUTHERN PORTIONS OF COUNTY
1105 PM FLASH FLOOD LIVINGSTON 36.39N 85.33W
07/15/2009 OVERTON TN LAW ENFORCEMENT
OAK ST IN LIVINGSTON CLOSED DUE TO FLOODING
&&
JBWLocal storm report, Jul 16, 12:06 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1206 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
07/15/2009 PUTNAM TN EMERGENCY MNGR
WILLOW STREET AND SPRING STREET ARE UNDER WATER.
&&
21Local storm report, Jul 16, 12:08 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 7 SW CLARKSVILLE 36.49N 87.44W
07/15/2009 MONTGOMERY TN LAW ENFORCEMENT
TREES DOWN
0425 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
07/15/2009 CHEATHAM TN LAW ENFORCEMENT
TREE DOWN
0640 PM TSTM WND DMG 13 S CAMDEN 35.88N 88.10W
07/15/2009 BENTON TN LAW ENFORCEMENT
TREE DOWN
0755 PM FLASH FLOOD 13 S CAMDEN 35.88N 88.10W
07/15/2009 BENTON TN EMERGENCY MNGR
NUMEROUS SECONDARY RD CLOSURES AND WASHED OUT ROADS
1100 PM FLASH FLOOD 5 S LIVINGSTON 36.32N 85.33W
07/15/2009 OVERTON TN LAW ENFORCEMENT
HWY 42 IMPASSABLE ALONG SOUTHERN PORTIONS OF COUNTY
1105 PM FLASH FLOOD LIVINGSTON 36.39N 85.33W
07/15/2009 OVERTON TN LAW ENFORCEMENT
OAK ST IN LIVINGSTON CLOSED DUE TO FLOODING
1150 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
07/15/2009 PUTNAM TN EMERGENCY MNGR
WILLOW STREET AND SPRING STREET ARE UNDER WATER.
&&
JBWLocal storm report, Jul 16, 2:04 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM FLASH FLOOD 8 NE GAINESBORO 36.44N 85.55W
07/16/2009 JACKSON TN LAW ENFORCEMENT
JACKSON S.O. REPORTS SEVERAL SECONDARY ROADS FLOODED OFF
OF HIGHWAY 53 IN THE NORTHEAST PART OF THE COUNTY.
&&
JLMLocal storm report, Jul 16, 2:39 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD CELINA 36.55N 85.50W
07/16/2009 CLAY TN LAW ENFORCEMENT
SEVERAL CITY STREETS IN CELINA FLOODED AS WELL AS A FEW
SECONDARY ROADS OFF HIGHWAY 53 SOUTH OF CELINA.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Jul 15, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 40 min |
| Jul 15, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 21 min |
| Jul 15, 8:24 PM CDT | Flash Flood Warning | OHX | Perry | 111 min |
| Jul 15, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 57 min |
| Jul 15, 9:04 PM CDT | Flash Flood Warning | OHX | Benton | 2 hr |
| Jul 15, 9:31 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 104 min |
| Jul 15, 10:29 PM CDT | Flash Flood Warning | OHX | Overton | 3 hr |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jul 15, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 15, 11:48 PM CDT | Flash Flood Warning | OHX | Clay | 3 hr |
| Jul 16, 12:07 AM CDT | Flash Flood Warning | OHX | Putnam | 3 hr |
| Jul 16, 12:19 AM CDT | Flash Flood Warning | OHX | Jackson, Overton | 2 hr |
| Jul 16, 5:01 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 16, 6:13 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.